MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534260
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned advanix biliary stent was analyzed, and a visual evaluation noted that the suture thread was attached to the push catheter and it wasn't found broken as reported.The stent was observed kinked and torn at one barb.The push catheter was kinked at some locations.Microscope inspection revealed that the suture hole of the push catheter and the suture hole on the stent were found torn.No other problems with the device were noted.The reported event of suture break as not confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.After analysis, it was determined that the suture thread wasn't broken, the stent was observed kinked and torn at one barb, the push catheter presented several kinks and microscope inspection revealed that the suture hole of the push catheter and the suture hole on the stent were found torn.Since the suture thread was inspected and it was correctly attached to the push catheter without presenting some break as reported, the reported complaint of "suture break" is not confirmed.The kinked push catheter may be related to user manipulation, some technique applied during procedure and/or tortuous anatomy could have lead this observed issue.Once the push catheter was kinked the user could have experienced difficulties when trying to release the stent.Since these difficulties were present and the user tried to release the stent, the torn areas observed on both suture holes could have been caused by this action, the observed damages (kinked and torn at one barb on the stent) could be related to user manipulation and/or the difficulties mentioned could have also contributed to the observed damages.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2021.During the procedure, the physician could not deploy the stent and it was found that the suture string became broken.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the stent broken, therefore this event has been deemed an mdr reportable event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12408577
Report Number3005099803-2021-04446
Device Sequence Number4181827
Product Code FGE
UDI-Device Identifier08714729787358
UDI-Public08714729787358
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model NumberM00534260
Device Catalogue Number3426
Device Lot Number0026502502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight57